MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(date of event): the exact date of the event is unknown.The provided event date (b)(6) 2019 was chosen as a best estimate based on the date that the manufacturer received the device.(b)(4).Visual examination of the returned device revealed that the cutting wire was broken and blackened.Functionally, water was injected into the jagtome and there was no leakage in the working length and contrast port noted.It was found during investigation that the cutting wire was broken.It is most likely that a peak of voltage could have caused the failures noted.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.
 
Event or Problem Description
Boston scientific received a jagtome rx 39 device with no associated information.Evaluation of the device revealed a broken cutting wire.Follow up with the sender revealed that this jagtome rx 39 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure.They were trying to increase the size of the sphincterotomy, and the patient already had a metal stent in place.Possibly, the cut wire touched the metal stent and broke at that point.Reportedly, no part of the device detached inside the patient.The procedure was completed with this device with no further action needed.There were no patient complications reported as a result of this event.

Brand Name
JAGTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8773772
Report Number3005099803-2019-03414
Device Sequence Number19254839
Product Code KNS
UDI-Device Identifier08714729776536
UDI-Public08714729776536
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberM00573100
Device Catalogue Number7310
Device Lot Number0023351209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1